Advertisement
Sign in to follow this  
Followers 0
leonarda

Does paxil help you sleep?

67 posts in this topic

Posted

Advertisement

I've finally collect all the courage I've got to start a new thread in our new DF  :) .

We discussed side effects quite a lot in old DF and there was probably something said about whether or not paxil makes you sleepy, but I'm not sure...

I was wondering what time you take it, in the morning or in the evening? I take it in the morning but now my doc suggested I should take it in the evening 'cus I'm weaning off xanax and therefore paxil should help me to fall asleep.

In my experience I'm sometimes very sleepy after taking paxil but sometimes I'm as awake as I can be. What do you think? Should I take it in the evening and how do I do that (simply not take it in the morning one day and wait 'till dark)?

Thanks!

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Leonarda...Paxil is the most sedating of the ssri's so it may help you sleep.  I take paxil both in the morning and at dinner (split dose) but I still have problems sleeping.  I do take several other drugs that may have an effect on my sleep.  Over the years there have been some people who have experienced sleeplessness on paxil.  So it is a mixed bag.  Sorry not to have a definitive answer.  Perhaps others will have experiences for you.

Swede

Share this post


Link to post
Share on other sites

Posted

I slept great during the first two months on Paxil and the past week has been horrible.  I have only gotten between 3-4 hours a night.  Coming from a person who needs about 10.

Share this post


Link to post
Share on other sites

Posted

Another common reaction.  Many experience good sleep due to the "tired feelings" they have during the start-up phase but after about 8 weeks begin to feel sleeplessness.

Swede

Share this post


Link to post
Share on other sites

Posted

Thanks for the input. I guess it couldn't hurt if I give it a try and move my dose to later in the day. I've actually started noticing I feel sleepy some hours after taking the paxil so....

I find it funny how I sometimes think everything what's going on with my body is related to meds in one way or another. Can't sleep- blame it on paxil. Nausea- paxil. Feeling dizzy- paxil...(Or weather and full moon that is :hearts: .) I mean people who don't take meds and don't suffer from depression have their ups and downs too, right?

Anyone else like that? Take care all!

Share this post


Link to post
Share on other sites

Posted

Leonarda...you are right on target.  EVERYONE has ups and downs in daily life...not just those with depression or anxiety.  During flu season some members experience sneezing, runny nose and fatigue only to ultimately discover they have a cold or influenza!

Swede

Share this post


Link to post
Share on other sites

Posted

I didn't know Paxil was the most sedating of them..... My doc told me to take it first thing in the morning. I have been slow gettin' going at work , this might explain the reason in part. Thanks.

 ajax

Share this post


Link to post
Share on other sites

Posted

Ajax.  You are welcome.  

Swede

Share this post


Link to post
Share on other sites

Posted

I went off of paxil several months ago because it was making me too tired... Didnt really matter if i took it in the morning/evening split...  Unfortunatly, I'm finding I really need the paxil, as my symptoms are back...  I want to go back on it, but the sleepyness was really messing me up (this was the only problem I was having though)  Has anyone used anything else as a suppliment to paxil to take care of the sleepyness? or does anyone have a recommondation to a similar med that isnt as sedating?  

Thanks!

Jeff

Share this post


Link to post
Share on other sites

Posted

Jeff...depending on what you are being treated for...you could try prozac which is an activating drug or zoloft which sits in the middle of the spectrum.  There are, of course, many others to try.

Swede

BTW, the sleepieness does go away in time.

Share this post


Link to post
Share on other sites

Posted

I have to say, I just got more sleepy on paxil as time went on.  I, however, had to take it during the day, because it made my gerd worse if I took it at night.

Some people add wellbutrin in to counter SSRI side effects.

I'm trying to do that right now with remeron (not an ssri but very sedating) but the wellbutrin is actually making me tired.

Share this post


Link to post
Share on other sites

Posted

We all have funny reactions.  I started to take Wellbutrin 300mgs with the Paxil and stopped after a week because it made my social phobia even worse and it made me very irritable.

Share this post


Link to post
Share on other sites

Posted

Silent scream...not a funny reaction at all.  With many AD's, anxiety is a start-up side effect that goes away.  All-to-often people quit their AD's prematurely because of start-up side effects.  It can be a bit of a battle getting started.

Swede

Share this post


Link to post
Share on other sites

Posted

Sorry I meant different reactions.  This is true but I was to the point of being psycotic and didn't know what to do.

Share this post


Link to post
Share on other sites

Posted

I've decided to keep taking paxil in the morning, at least for now, as it's become sort of my daily routine and it would take some adjustment...Maybe after xanax's reduced further.  :wave:

Share this post


Link to post
Share on other sites

Posted

Paxil didn't really interfer with my sleep habits, although I've always had trouble sleeping and no medication has seemed to help. Paxil did give me amazing dreams though, which I actually enjoyed.

Share this post


Link to post
Share on other sites

Posted

Paxil makes me exhausted.  I have to agree with Swede.  It also puts me in a strange Paxil fog...:angry:

cakies

Share this post


Link to post
Share on other sites

Posted

Paxil made me tired and sedated, but it unfortunately caused insomnia as well.

Share this post


Link to post
Share on other sites

Posted

Paxil will make you tired and sedated the first 4-6 weeks but it will slowly subside.  Paxil is the most sedating of the SSRI's so some sleepieness should be expected.  If you experience tiredness during the day try evening dosing.

Swede

Share this post


Link to post
Share on other sites

Posted

When I first started, Paxil made it hard to sleep, and was energizing, but after a few weeks it helped my sleeping.  Perhaps because it boosts serotonin, one of the neurotransmitters involved in sleep regulation, it helps induce a good night's rest.

I'd say first try taking it in the morning, and if that isn't working try it in the evening.

Share this post


Link to post
Share on other sites

Posted

I wanna thank all of you for your inputs, I really apreciate them.

I actually put myself under ''strick'' observation and came to conclusion paxil does make me sleep  some hours after taking it (that sedative thing applies for me), but I'm a scaredycat when it comes down to meds, so I just left my dose where it was- in the morning.

The good news is I'm actually able to fall asleep despite the fact I don't take xanax xr every day any more!  :wave:

Share this post


Link to post
Share on other sites

Posted

The half life of regular "old" paxil is about 14-18 hours and it theoretically ought to be longer with CR cause it is a controlled release med.  That said, you should have little trouble changing form morning dosing to evening.  

Swede

Share this post


Link to post
Share on other sites

Posted

The best time to take Paxil, for me, was about dinnertime. If I waited until bedtime to take it, it left me too lethargic/sedated the next morning.  If I took it in the morning, I was way too sedated/lethargic the next morning.

Just curious as to what time of day your doctors recommend for taking Paxil? I've heard from one of my docs that almost no one recommends it be taken in the morning anymore.

Share this post


Link to post
Share on other sites

Posted

My doc recommended i should take it in the morning  ??? . With food. Probably because I had side effects (I'm sensitive when it comes to meds) such as nausea etc. and I could cope with them better through the day....?

Share this post


Link to post
Share on other sites

Posted

Hi,

I take paxil cr in the am and usually around 1-3 I get very tired and sleepy and it almost feels like depression so it really bothers me.  I am thinking of switching to taking it at night, but I am not quite sure how to change over to avoid taking too much or too little one day and causing problems.  I am on 75 mg.  Has anyone had success switching and how did you do it?

Thanks,

bebo

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0